Steroid Abuse and Your Face
Many people, especially women apply topical steroid on their face without knowing that the cream contains steroids. This is a very dangerous practice. Skin gets severely damaged that takes long time to heal provided the damage is still repairable.
There is no single answer to the question why people apply steroid on their face. Many people, especially who have a darker skin tone apply these with a faith to become fairer. Steroid creams makes the skin lighter at the cost of making the skin thinner, more prone to damage with minor trauma, sunlight and various other factors that include regular creams and cosmetics. Skin becomes more sensitive and easily gets irritated when exposed to face wash, or other cosmetics. These all develop when the steroid are withdrawn when many different kinds of skin rash develop on the face.
Pimple/ acne is the commonest withdrawal signs. Itching, burning, irritation when exposed to sunlight, all get exacerbated when the steroids are withdrawn. These often force the user to continue the steroid cream. This creates a vicious circle and she/ he continues the steroid cream to remain symptom-free. After sometime, skin becomes significantly thinner to the extent that fine red blood vessels become visible to the eye. Face appears reddish. This together with lighter skin tone is the primary reason for the rampant use of steroid on face. Many women mistakenly consider these as signs beauty or glamour. Ironically, this fairness does not persist. Immediately after stopping the steroid creams, this apparent fairness vanishes. What remains are many acne marks, persistent thinned skin that cannot tolerate sunrays and often is associated with many other irritating signs like itching, burning and a irritable mind and anxiety.
Table of Contents (All Blogs)
- Steroid Abuse and Your Face